MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM VA-LCKNG SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM VA-LCKNG SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE
Model Number 02.130.211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hrs.Initial reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgical procedure on (b)(6) 2018, surgeon was attempting to remove a variable angle (va) locking screw.As the va locking screw was being backed out, it twisted and then broke.This report is for one (1) 1.5mm va locking screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was no previous synthes hardware in the patient.The nonunion occurred after an attempt to treat the fracture non operatively.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Updated initial reporter.Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during open reduction and internal fixation second metacarpal nonunion, the surgeon had placed a variable angle (va) locking screw pre-drilled with appropriate underdrill.After removing the first screw he placed a second screw which was encountering a lot of resistance when inserting.Due to this, the screw head started to strip.Upon noticing this, the surgeon went to remove the screw and the screw head sheared off right at the base of the head.The surgeon attempted to remove the screw part remaining in the metacarpal, but since it was sunk below the cortical surface, it was left in the patient.There was no previous synthes hardware in the patient.The nonunion occurred after an attempt to treat the fracture non-operatively.There was a surgical delay of 20 minutes.Patient and procedure outcome are unknown.Concomitant device reported: unknown screw (part #: unknown lot #: unknown quantity: unknown) , unknown drill (part #: unknown lot #: unknown quantity: unknown).

Brand Name
1.5MM VA-LCKNG SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8060538
Report Number2939274-2018-54937
Device Sequence Number1747900
Product Code HWC
UDI-Device Identifier10886982044655
UDI-Public(01)10886982044655
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.130.211
Device Catalogue Number02.130.211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/20/2018
12/19/2018
12/19/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/10/2018
12/20/2018
12/20/2018
Patient Sequence Number1
Patient Age31 YR